Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Change of patch and feel very depressed. Synthetic hormones to blame?

(9 Posts)
KaliforniaDreamz Wed 08-Nov-17 17:09:20

Hi All,

Can anyone advise if they've had a similar issue?
PollyPerky if you are about please feel free to share your wisdom smile

I knew i wasnt depressed as i was fine for 2 weeks of every month but my GP wanted to give me ADs. I persisted and she tested my hormone levels (i had other sympoms of peri - i am 46, periods suddenly slightly erratic, heart palpitations, cyclical dpression, some hot flushing), anyway results showed raised FSH and something else i can't remember. Was put on Femseven sequi which really helped my mood but aggravated my skin and constantly fell off. After 3 months of those i was changed to Evorel sequi. I have been on these patchs since 1st sept. and i feel terrible. real sense of doom and feeling like i am better off.... well, you get the picture. heart races, am axious, cry all the time, no energy, bad sleep, feel worthless, gained weight etc
spoke to GP who wants me to have Mirena (plus oestrogen) but i don't want to. i have asked to try to Oestrogel and have a micronised (body identical) progesterone but she says it's too expensive. I have been thorugh 5 GPs to get to her, supposedly the menopause expert. i knew more than her, thanks to reading Polly Perky and sites such as Menopause Matters, Prof Studds etc. i feel so low and so despondant. i have a follow up next week, any advice on what to ask for, and relating to my title - do you think it's the fact that it's a synthetic progesterone in my patch that's causing such a catastophe for me?
thank you for reading and for any advice you can offer.

KaliforniaDreamz Thu 09-Nov-17 10:07:59

bump!

PollyPerky Thu 09-Nov-17 12:36:43

Hi there I'm not sure how the NHS works on cost of drugs but are you sure they can refuse certain ones on the basis of cost? I pay for my HRT privately. Utrogestan (micronised progesterone) is 25p per 100 mg tablet. That's 50p a day, (dose is 200mgs ) for 12 days= £6 ish. Less than the cost of a prescription. Gel RRP is something like £9 a month.

Hardly the most expensive drugs in the world.

You may not be getting on too well with the norethisterone is Evorel. But if it's sequi you would only get it half of the month, not daily.

What about something like Femoston- tablet? That's a different progestogen again but similar to Utrogestan and women seem to like it. Or...you push for gel and Utrogestan.

KaliforniaDreamz Thu 09-Nov-17 12:59:19

Hi Polly - Thank you for responding.
I tried to compare costs of the patches but i couldn't find a chart that made any sense. There is a list on Menopause Matters site but the costs were laid out in a strange way so i couldnt suss it out. But that could be my fault...
I am going to ask for the gel and micronised progesterone (Utrogestan) and see what she says. If she refuses i will ask to be referred privately. I have 3 Evorel patches left and will finish the pack in order to have a bleed.
I have been reading a lot about Progesterone intolerance but actually i just applied the conti patch on Monday and actually feel a little better today. This makes me wonder if it's a combo of the synthetic progesterone plus the balance not being right for me? I have read so much and now i am overwhelmed...
Thanks again for coming onto the thread.

KaliforniaDreamz Fri 10-Nov-17 11:18:40

Re: Femoston - it has natural oestrogen but synthetic progesterone - any idea if there is another tablet or patch that are both body identical?

PollyPerky Fri 10-Nov-17 19:30:16

The only option is Utrogestan- read the lists on menopause matters- all HRT - not other options as they are all synthetic.

KaliforniaDreamz Sat 11-Nov-17 11:37:28

Thanks Polly. I have had a good read and i'll see whether GP agrees to prescribe it. Failing that i'll see someone privately.
I'm just very confused as to why i suddenly feel a bit better now i'm on the progesterone (combined) patch. I was convinced it would be that causing my mood swings.
So confused.

PollyPerky Sat 11-Nov-17 14:02:02

I don't know you, or how you are 'normally' but maybe start thinking of HRT as ONE of the things to help meno? Lifestyle stuff such as exercising daily - a good walk for an hour or a blast at the gym, or whatever you enjoy, plus a really healthy diet, etc can help too. I doubt HRT is the cure all for most of us. Exercise is a great anti depressant in itself and will help control your weight gain along with eating less, which we all need to do in midlife when our metabolisms change. Apologies if you do this already.

KaliforniaDreamz Sat 11-Nov-17 14:55:50

I think you're right and i do make an effort to eat well, walk, do yoga etc. Not doing as much exercise as i should, tho.... The weight gain is familiar to me as i always went up a size when on the pill. I can control this fairly easily though, I think.
Thanks again x

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now